SYNTHES GMBH T-PAL SPACER APPLICATOR INNER SHAFT; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Back to Search Results |
| Catalog Number |
03.812.003 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the inner shaft of the applicator was broken.The end piece remained in the knob and was unable to be removed.It is unknown when the issue was found.There was no patient or surgical impact.There is no further information available.This report is for one (1) t-pal spacer applicator inner shaft.This is report 1 of 4 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.812.003, lot l935948, release to warehouse date: december 07, 2018, manufacturer: hagendorf, supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the applicator inner shaft was returned and received at us customer quality (cq).Upon visual inspection, it is observed that the spherical end of the applicator inner shaft is broken off and still remains in the applicator knob.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to it being post manufacturing damage.Document/specification review: the following drawing(s) was reviewed: -clamp cpl t-pal no design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for the applicator inner shaft.A definitive root cause could not be identified for the reported issue with the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.